Alert archive / Kentucky / Tornado Warnings in 2004
Tornado Warning 16, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 26, 2004, 4:38 PM CDT for Christian County, Kentucky. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2004, 4:38 PM CDT (21:38 UTC)
- Expired
- May 26, 2004, 5:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Christian County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:04 PM CDT | HAIL 0.88 | Hopkinsville, KY | SPOTTER REPORTED THIS HAIL ON THE WEST SIDE OF THE CITY OF HOPKINSVILLE. |
| May 26, 5:04 PM CDT | HAIL 0.88 | Hopkinsville, KY | SPOTTER REPORTED THIS HAIL ON THE WEST SIDE OF THE CITY OF HOPKINSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 11:25 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 26, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
106 WFUS53 KPAH 262138 TORPAH KYC047-262215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 438 PM CDT WED MAY 26 2004 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 515 PM CDT * AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER HOPKINSVILLE...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE CROFTON...GRACEY...HERNDON...KELLY... LAFAYETTE...OAK GROVE AND PEMBROKE NOW IS THE TIME TO TAKE ACTION SEEK SHELTER...BY MOVING INTO A BASEMENT...OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. STAY AWAY FROM WINDOWS. LAT...LON 3701 8764 3665 8768 3665 8735 3711 8732 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 26, 3:15 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 26, 3:15 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT WED MAY 26 2004 .DISCUSSION... PRIMARY CONCERNS REMAIN THE POTENTIAL FOR FLOODING RAINS AND SEVERE THUNDERSTORMS AS WE HEAD INTO THE MEMORIAL DAY WEEKEND. TIMING OF INDIVIDUAL THUNDERSTORM CHANCES WILL BE VERY DIFFICULT AS THE REGION REMAINS IN AN UNSETTLED WEST-SOUTHWEST FLOW ALOFT...WITH A SURFACE BOUNDARY MEANDERING BACK AND FORTH ACROSS THE REGION. LATEST SURFACE ANALYSIS INDICATES THE PRESENCE OF A CONVECTIVELY ENHANCED BOUNDARY STRETCHING ACROSS SOUTHERN MISSOURI AND WESTERN KENTUCKY AS OF MID-AFTERNOON...AS 19Z OBSERVATIONS FROM BOTH KCGI AND KPAH INDICATE A SHIFT TO NORTH WINDS. THIS BOUNDARY IS REFLECTED IN THE INSTABILITY ON LAPS DATA...WITH NEAR 3000 J/KG SURFACE-BASED CAPE NEAR THE ARKANSAS AND TENNESSEE BORDERS...AND A STABLE ATMOSPHERE /SURFACE-BASED/ NORTH OF THE BOUNDARY. IN THE SHORT-TERM...EXPECT THE CONTINUED GENERATION OF SHOWERS AND THUNDERSTORMS ALONG THE SURFACE BOUNDARY AS A NUMBER OF MINOR IMPULSES STREAM ACROSS THE AREA IN SOUTHWEST FLOW. BOTH THE ETA AND GFS INDICATE A HEIGHTENED CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING...SHIFTING EAST OF THE AREA OVERNIGHT. WHILE ENOUGH MOISTURE AND INSTABILITY WILL EXIST FOR SCATTERED ACTIVITY ON THURSDAY... COVERAGE SHOULD BE LESS THAN IN PREVIOUS DAYS. THE NEXT BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME BEGINNING LATE THURSDAY NIGHT...CONTINUING INTO FRIDAY AND FRIDAY NIGHT...AS A POTENT SHORTWAVE APPROACHES THE AREA FROM THE SOUTHERN PLAINS. BEYOND FRIDAY NIGHT...THE CHANCE FOR ON-AND-OFF SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE MEMORIAL DAY WEEKEND. THE ENTIRE EVENT HAS THE POTENTIAL TO CULMINATE IN A SIGNIFICANT SEVERE WEATHER OUTBREAK ALONG AND AHEAD OF AN EASTWARD-ADVANCING COLD FRONT SUNDAY NIGHT OR MONDAY. NEXT TUESDAY AND WEDNESDAY ARE SHAPING UP TO BE DRY AT THIS POINT AS THE REGION GRADUALLY TRANSITIONS INTO MORE OF A NORTHWEST FLOW. WILL MAINTAIN THE FLOOD WATCH FOR TONIGHT FOR THE WHOLE AREA. WILL NOT EXTEND THE FLOOD WATCH INTO THURSDAY AT THIS TIME...GIVEN THE SMALLER CHANCE FOR SHOWERS AND THUNDERSTORMS TOMORROW. LATER SHIFTS MAY HAVE TO CONSIDER REHOISTING THIS WATCH THURSDAY NIGHT AND FRIDAY AS THE NEXT SIGNIFICANT WAVE APPROACHES. REGARDING TEMPERATURES...REMAINED WITHIN THE RANGE OF AVAILABLE MOS GUIDANCE THROUGH THE PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH UNTIL 6AM THURSDAY. MO...FLOOD WATCH UNTIL 6AM THURSDAY. IL...FLOOD WATCH UNTIL 6AM THURSDAY. IN...FLOOD WATCH UNTIL 6AM THURSDAY. && PRESLEY
Hazardous weather outlook, May 26, 5:03 AM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 503 AM CDT WED MAY 26 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-271000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 503 AM CDT WED MAY 26 2004 ...FLOOD WATCH TODAY AND TONIGHT FOR THE ENTIRE QUAD STATE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT AS A SLOW MOVING FRONT PUSHES THROUGH THE REGION. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...SOME OF THEM WILL PRODUCE HEAVY RAINFALL. PLEASE SEE THE LATEST FLOOD WATCH PRODUCT FOR ADDITIONAL INFORMATION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE QUAD STATE REGION. THE MAIN THREAT WILL BE DAMAGING WINDS AND SOME LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THROUGH EARLY TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH THURSDAY AND FRIDAY. THE RISK OF SEVERE THUNDERSTORMS EXTENDS INTO SATURDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED MAINLY DURING THE AFTERNOON AND EVENINGS FOR THE NEXT SEVERAL DAYS. SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP UP WITH THE LATEST FORECASTS AND STATEMENTS THROUGH THE PERIOD. ANY REPORTS OF FLOODING OR HEAVY RAINFALL WOULD BE APPRECIATED TODAY AND TONIGHT. SPODEN
In the hours before
Local storm report, May 26, 3:32 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 W GALATIA 37.84N 88.65W
05/26/2004 SALINE IL TRAINED SPOTTER
NUMEROUS TREES DOWN.
&&
MJNLocal storm report, May 26, 3:33 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
333 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL OLMSTED 37.18N 89.08W
05/26/2004 0.75 INCH PULASKI IL EMERGENCY MNGR
HAIL WAS REPORTED JUST WEST OF OLMSTED.
&&
MJNLocal storm report, May 26, 4:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
419 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0344 PM FLASH FLOOD 2 S ELDORADO 37.78N 88.44W
05/26/2004 SALINE IL LAW ENFORCEMENT
WATER OVER ILLINOIS ROUTE 142 SOUTH OF ELDORADO. RURAL
ROADS LEADING TO TO ILLINOIS ROUTE 142 ARE FULL AND
CAUSING FLOODING PROBLEMS.
&&
MJNLocal storm report, May 26, 4:26 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
426 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 3 N METROPOLIS 37.20N 88.71W
05/26/2004 0.88 INCH MASSAC IL LAW ENFORCEMENT
&&
MJNLocal storm report, May 26, 4:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
430 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL PEMBROKE 36.77N 87.36W
05/26/2004 1.00 INCH CHRISTIAN KY TRAINED SPOTTER
0420 PM HAIL TRENTON 36.72N 87.26W
05/26/2004 1.00 INCH TODD KY TRAINED SPOTTER
&&
MJNSpecial weather statement, May 26, 4:30 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 430 PM CDT WED MAY 26 2004 ILZ075>078-080>094-KYZ001>006-008-009-MOZ076-086-087-100-107>112-114- 270200- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALLOWAY KY- CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-EDWARDS IL-FRANKLIN IL- FULTON KY-GALLATIN IL-GRAVES KY-HAMILTON IL-HARDIN IL-HICKMAN KY- JACKSON IL-JEFFERSON IL-JOHNSON IL-MARSHALL KY-MASSAC IL- MCCRACKEN KY-MISSISSIPPI MO-NEW MADRID MO-PERRY IL-PERRY MO-POPE IL- PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-STODDARD MO-UNION IL- WABASH IL-WAYNE IL-WAYNE MO-WHITE IL-WILLIAMSON IL- 409 PM CDT WED MAY 26 2004 ...TORNADO WATCH 294 CONTINUES UNTIL 900 PM CDT... ...FLOOD WATCH CONTINUES TONIGHT... THE TORNADO WATCH INCLUDES ALL OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND LOCATIONS IN WESTERN KENTUCKY WEST OF THE LAKES AREA. LATE AFTERNOON REGIONAL DOPPLER RADARS INDICATED THE PROGRESSION OF SHOWERS AND THUNDERSTORMS INTO MAINLY WESTERN KENTUCKY...WITH LITTLE IN THE WAY OF CONVECTION OVER MISSOURI AND ILLINOIS. HOWEVER...AS THE EVENING PROGRESSES...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS OR JUST WEST OF THE REGION. ANY NEW DEVELOPMENT WILL CARRY THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. IN ADDITION...THE THREAT FOR FLOODING WILL REMAIN HIGH... ESPECIALLY IN AREAS THAT HAVE ALREADY RECEIVED HEAVY RAIN FROM PREVIOUS THUNDERSTORM ACTIVITY. INZ081-082-085>088-KYZ007-010>022-270200- CALDWELL KY-CHRISTIAN KY-CRITTENDEN KY-DAVIESS KY-GIBSON IN- HENDERSON KY-HOPKINS KY-LIVINGSTON KY-LYON KY-MCLEAN KY- MUHLENBERG KY-PIKE IN-POSEY IN-SPENCER IN-TODD KY-TRIGG KY-UNION KY- VANDERBURGH IN-WARRICK IN-WEBSTER KY- 430 PM CDT (430 PM EST) WED MAY 26 2004 ...SEVERE THUNDERSTORM WATCH 296 CONTINUES UNTIL 900 PM CDT... ...FLOOD WATCH CONTINUES TONIGHT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY. LATE AFTERNOON REGIONAL DOPPLER RADARS SHOWED NUMEROUS SHOWERS AND THUNDERSTORMS OVER MAINLY WESTERN KENTUCKY...FROM PADUCAH TO HOPKINSVILLE. AS THE EVENING PROGRESSES...MORE SEVERE THUNDERSTORMS ARE EXPECTED IN THE WATCH AREA. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...AN ISOLATED TORNADO CANNOT BE RULED OUT. AS IMPORTANT...THE THREAT FOR FLOODING WILL REMAIN HIGH...ESPECIALLY IN AREAS THAT HAVE ALREADY RECEIVED HEAVY RAIN FROM PREVIOUS THUNDERSTORM ACTIVITY. PRESLEY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:49 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 41 min |
| May 26, 11:33 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 27 min |
| May 26, 11:57 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union, Webster | 63 min |
| May 26, 12:19 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 56 min |
| May 26, 12:36 PM CDT | Tornado Warning | PAH | Hopkins | 24 min |
| May 26, 12:49 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 41 min |
| May 26, 2:04 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 41 min |
| May 26, 4:02 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 43 min |
| May 26, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 40 min |
| May 26, 4:10 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 55 min |
| May 26, 4:46 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 29 min |
| May 26, 4:53 PM CDT | Tornado Warning | PAH | Todd | 37 min |
Nearby
Tornado Warnings in Kentucky, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.